MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the non preloaded intraocular lens (iol) was explanted from patient's left eye in a secondary procedure as the patient had changed mind.The explanted lens was replaced with the same model lens with 2.25 diopter.There was no medical/surgical intervention required.The patient had fully recovered.No other information is available.
 
Additional Manufacturer Narrative
Section a2, a3b, a4 and a5: unknown/ asked but not available.Section e1 initial reporter : surgeon's email id and phone number: unknown/ asked but not available.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction : upon further review, the events of explant was reassessed as not reportable as there is no allegation or deficiency reported against the lens.It seems to be a miscommunication of patient expectations between the physician and the patient.Based on the information reported, the patient desired outcome was not met, therefore, the patient requested a change in target.Hence, the information from the initial mdr pertaining to the earlier mentioned codes and reportability (section b1 and b2) are no longer applicable and case is considered as not reportable.There will no longer be any further reporting under mfr report number 3012236936-2024-0001481.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: 05/22/2024 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection was performed on the suspect product and found the lens was cut in half with the two halves stuck together.The lens parts were separated, and damage occurred to one half while separating.The lens was cleaned and inspected and cosmetic damage to the optic body was observed.No further evaluation was performed.Conclusion: the complaint issues were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19388833
Report Number3012236936-2024-000148
Device Sequence Number20529660
Product Code HQL
UDI-Device Identifier05050474531727
UDI-Public(01)05050474531727(17)270322
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/10/2024
12/09/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date07/15/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose